Flash Flood, Vernon
- When
- June 3, 3:50 PM CST to 5:30 PM CST
- Where
- Vernon County, Nevada
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.833, -94.367
A section of Highway 54 near the intersection of Highway 43 became impassable due to flash flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 3, 1:48 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CDT FRI JUN 3 2005 .DISCUSSION... SCATTERED CONVECTION WAS DEVELOPING ALONG AND NORTH OF AN OUTFLOW BOUNDARY EXTENDING FROM SEDALIA TO PITTSBURG KANSAS EARLY THIS AFTERNOON. ANOTHER AREA OF STRONG CONVECTION WAS ONGOING OVER SOUTHEAST KANSAS FROM NEAR PARSONS TO EMPORIA IN THE VICINITY OF LOW LEVEL MOIST AXIS AND AHEAD OF AN APPROACHING STRONG SHORTWAVE OVER SOUTHWEST OK. AS THE SHORTWAVE LIFTS NORTHEAST...THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVER OUR WESTERN COUNTIES DURING THE MID TO LATE AFTERNOON HOURS. THE CONVECTION WILL THEN SPREAD GRADUALLY EAST TONIGHT. AS THE LOW LEVEL JET AND MOIST AXIS SETS UP OVER EASTERN OK/KS TONIGHT...WE COULD SEE THE DEVELOPMENT OF A CONVECTIVE COMPLEX OVER OUR WESTERN COUNTIES. THE POTENTIAL FOR HEAVY RAINFALL STILL LOOKS GOOD ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI AS A PLUME OF SUBTROPICAL MOISTURE STREAMS FROM THE WESTERN GULF OF MEXICO. 850 DEWPOINTS AROUND 15 DEGREES C...STRONG LOW LEVEL MOISTURE TRANSPORT...AND PRECIPITABLE WATER VALUES AROUND 1.5 INCHES SUGGEST STORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS. LOCALIZED FLOODING IS POSSIBLE. HOWEVER SINCE MOST OF THE CONVECTION HAS REMAINED WEST OF THE AREA TO THIS POINT AND FLASH FLOOD GUIDANCE VALUES ARE RELATIVELY HIGH...I WILL HOLD OFF ISSUING A FLOOD WATCH AT THIS TIME. ISOLATED SEVERE STORMS WILL BE POSSIBLE AS SHEAR PROFILES INCREASE WITH THE APPROACH OF THE SHORTWAVE. LARGE HAIL AND STRONG WINDS IN WET MICROBURSTS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. ONGOING CONVECTION MAY LINGER INTO SATURDAY MORNING. ADDITIONAL ISOLATED STORMS MAY DEVELOP DURING THE DAY SATURDAY ALONG RESIDUAL BOUNDARIES. HOWEVER MUCH OF THE DAY WILL LIKELY BE DRY UNTIL THE NEXT UPPER TROUGH LIFTS INTO THE CENTRAL PLAINS LATE IN THE DAY. THIS SYSTEM WILL SUPPORT THUNDERSTORM DEVELOPMENT ALONG THE ASSOCIATED FRONT ACROSS EASTERN KANSAS INTO NORTHWEST MISSOURI. THIS ACTIVITY WILL SPREAD EAST INTO THE AREA SATURDAY NIGHT. SEVERE STORMS WILL AGAIN BE POSSIBLE ESPECIALLY ACROSS OUR WESTERN COUNTIES DURING THE EVENING. STORMS WILL LIKELY CONTINUE OVERNIGHT AND POSSIBLY INTO SUNDAY MORNING IN RESPONSE TO THE STRENGTHENING LOW LEVEL JET. ISOLATED TO SCATTERED CONVECTION MAY AGAIN DEVELOP SUNDAY ALONG THE WEAKENING FRONTAL BOUNDARY. WARM AND HUMID WEATHER CAN BE EXPECTED NEXT WEEK AS BROAD UPPER RIDGE DOMINATES OUR WEATHER. ISOLATED CONVECTION WILL BE DIFFICULT TO RULE OUT BUT UPPER FORCING WILL REMAIN TO THE NORTHWEST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT APPEARS TO BE MONDAY WHEN A WEAK BOUNDARY MAY REMAIN ACROSS THE AREA...AND AGAIN LATE IN THE WEEK AS A WEAK FRONT APPROACHES FROM THE NORTH. FOSTER/TERRY && .AVIATION... FOR THE 18Z TAFS... WILL CARRY TEMPO STORMS IN JOPLIN TAF FOR LATE THIS AFTERNOON WITH PREDOMINANT RAIN/TEMPO THUNDER OVERNIGHT AT BOTH SPRINGFIELD AND JOPLIN WITH POTENTIAL MCS DEVELOPMENT OVER THE REGION...BASED ON OUTPUT FROM WRF/ETA FORECAST OUTPUT. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUN 3 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL AND LOCALIZED FLOODING...HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: STORMS WILL BE POSSIBLE MAINLY ALONG AND NORTH OF A LINE FROM JOPLIN TO OSAGE BEACH THROUGH THIS AFTERNOON...AND NORTH AND WEST OF A LINE FROM BRANSON TO ROLLA TONIGHT. DISCUSSION: A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS CENTRAL MISSOURI THIS AFTERNOON AND AFFECT THE TRUMAN LAKE AND LAKE OF THE OZARKS REGIONS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY THESE STORMS. STORMS WILL DEVELOP AND INTENSIFY THIS AFTERNOON ACROSS SOUTHEAST KANSAS ALONG THE OUTFLOW BOUNDARY PRODUCED BY THE MORNING CONVECTION. AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL SUPPORT THE DEVELOPMENT OF STRONG TO ISOLATED SEVERE STORMS. ADDITIONAL CLUSTERS OF THUNDERSTORMS WILL DEVELOP THROUGH THE NIGHT AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST OUT OF THE SOUTHERN PLAINS. VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI TONIGHT WHERE STORMS WILL REDEVELOP OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS MAY LINGER INTO THE MORNING HOURS SATURDAY. NO SEVERE WEATHER IS EXPECTED SATURDAY MORNING. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS AND EXTREME WESTERN MISSOURI LATE SATURDAY AFTERNOON AND SATURDAY EVENING...MAINLY WEST OF HIGHWAY 65. THUNDERSTORMS COULD OVERSPREAD THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY LATE EVENING...BUT ONCE AGAIN HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. THE GREATEST THREAT OF HEAVY RAINFALL WILL BE ACROSS FAR WESTERN AND NORTHERN PORTIONS OF THE OUTLOOK AREA. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND NORTH OF A LINE FROM OSAGE BEACH TO JOPLIN AFTER 5 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 PM CDT FRI JUN 3 2005 KSZ073-MOZ066-032130- BOURBON-VERNON- 338 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL 430 PM CDT... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT SCOTT...AND MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE... 5 MILES SOUTHEAST OF FULTON BY 350 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT FRI JUN 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD 6 SW GIRARD 37.44N 94.93W
06/03/2005 CRAWFORD KS LAW ENFORCEMENT
ROAD CLOSED DUE TO FLOODING AT 590TH AND 70TH SOUTHWEST
OF GIRARD.
AFThe Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 flash flood. Local standard time, as filed.
A section of Highway 54 near the intersection of Highway 43 became impassable due to flash flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455248.